MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN150T45
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed an ovalization on the distal shaft.If the distal tip is forcefully pinched or gripped during use, or if the device is manipulated at extreme angles, damage such as an ovalization may occur.This damage likely contributed to the embolization coil becoming stuck during the procedure.Evaluation of the returned pod6 confirmed that the embolization coil was detached from the pusher assembly and was stuck within the lantern.The pusher assembly was not returned for evaluation.Further evaluation revealed that the proximal constraint sphere was not present on the proximal end of the embolization coil or within the lantern.If the pod6 is forcefully retracted resistance, the stretch resistant wire may fracture, causing the embolization coil to detach.The embolization coil was unable to be removed from the lantern.Penumbra catheters and coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 005168196-2021-01736.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the branches of the hypogastric artery using a lantern delivery microcatheter (lantern), a pod coil and a non-penumbra catheter.During the procedure, while attempting to advance the pod coil through the lantern, the pod coil became stuck within the lantern.Upon retraction, the pod coil unintentionally detached.Therefore, the lantern containing the detached pod coil was removed from the patient.Subsequently, upon removal, the distal portion of the lantern was observed to be kinked and ovalized.The procedure was completed using a new lantern with a straight tip, a new pod coil and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12271342
Report Number3005168196-2021-01735
Device Sequence Number4376729
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model NumberPXSLIMLAN150T45
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF102949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005